Mothering Forum banner
1 - 4 of 4 Posts

· Registered
Joined
·
7 Posts
Discussion Starter · #1 ·
I've had my Paragard for a year. I really love it, but it seems like every month I'm spotting a little more. The first few cycles with it, I spotted for a day before my period, then for a few cycles it was 2 days before and a day or two after. This last cycle I spotted off and on for 4 days before my period, and then another 5 days after...that was 14 days in a row of spotting or bleeding! Has anyone else experienced this?
 

· Registered
Joined
·
1 Posts
For anyone out there who's interested: I had the same problem with my Paragard IUD where I was spotting constantly (it would never end unless I took birth control pills). Research has shown that prostaglandin levels are elevated in the uterine lining of women with IUDs (http://www.ncbi.nlm.nih.gov/pubmed/7243136). These elevated prostaglandin levels are thought to be the cause of IUD-related spotting. Vitamin E is a prostaglandin inhibitor. One study showed that taking Vitamin E capsules every other day corrected the problem in ALL of the women who participated (http://www.ncbi.nlm.nih.gov/pubmed?term=Vitamin%20E%20(alpha%20tocopherol)%20in%20the%20management%20of%20menorrhagia%20associated%20with%20the%20use%20of%20intrauterine%20contraceptive%20devices). I had this problem with spotting for over a year after I had my IUD placed. After reading this journal article, I tried the treatment out for myself and took one (400 IU) Vitamin E capsule every other day. After 25 days I stopped spotting completely. :) If you have this problem, PLEASE try this treatment (read up on Vitamin E also). I'm so freakin grateful that I found a way to get rid of this problem and I only wish I had found it sooner. Now I just wanna help anyone else out there with this problem because I know how stressful and frustrating it can be! So, one Vitamin E capsule every other day... apparently 25% of women see results after 2 weeks, 60+% see results after 4 weeks, and 100% see correction of the problem within 10 weeks. Good luck and if you have ANY questions please don't hesitate to ask or send me a message.. I'm happy to help. :)
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top